Doctor insights on:
Medicine For Midodrine Overdose
Potentially: This stuff is used to raise blood pressure, especially in folks with orthostatic hypotension ( BP drops when they stand up) overdosing can cause severe elevation of BP and severe drop in heart rate. Those things can cause significant difficulties. It can also cause erythema multiforme, which can also be deadly. So if you have a stroke, or heart block, or deadly skin reaction...That sound awful. ...Read more
An overdose occurs when an excessive / dangerous dose of a drug is used. "Symptoms of a midodrine overdose may include increased blood pressure (flushing, headache, pounding heartbeat, blurred vision), goosebumps, difficulty urination, a feeling of being cold, and loss ...Read more
Midodrine overdose: An overdose occurs when an excessive / dangerous dose of a drug is used. "Symptoms of a midodrine overdose may include increased blood pressure (flushing, headache, pounding heartbeat, blurred vision), goosebumps, difficulty urination, a feeling of being cold, and loss of consciousness." REF: http://www.rxlist.com/proamatine-drug/patient-images-side-effects.htm#overdose ...Read more
Call Poison Control: If overdose is suspected, you should call your local poison control center or emergency room immediately. Us residents can call the us national poison hotline at 1-800-222-1222. Symptoms of overdose may include "goose bumps, " difficulty urinating, feeling cold. Recommended general treatment, based on the pharmacology of the drug, making them vomit and giving an alpha-sympatholytic med. ...Read more
Multiple: Many drugs have the side effect of increasing blood pressure, which can be accomplished by retaining salt and excess fluid (eg, fludrocortisone and other gluocorticoid and adrenocorticoid hormones), or by stimulating the autonomic nervous system (increasing heart rate and vasoconstriction). it is rarely indicated to increase blood pressure, usually we seek the benefit of a lower blood pressure. ...Read more
How can a drug like midodrine that constricts SOME vessels and not all of them, can cause higher pressure on ALL vessels walls ??
My doctors have prescribed Xanax (alprazolam) for the anxiety and midodrine for the ncs. Are these medicines okay to take together?
Potentially: This stuff is used to raise blood pressure, especially in folks with orthostatic hypotension ( BP drops when they stand up) the normal dose is 10 mg 3 times a day.....So i would be afraid of trying 40 mg at once. Most folks start slowly, and do not even take 10mg at a time...Some suggest starting with 2.5 mg....So i say no to 40mg! ...Read more
Midodrine: People react differently to the same dose of drugs, you should discuss with the dr. Who knows you. ...Read more
It depends: Midodrine is a medication which helps to raise blood pressure in patients who have a drop in their blood pressure as the cause of syncope. It will not treat all types of syncope and has it's own side effects. A specialist who knows your condition can determine whether midodrine is right for your condition. ...Read moreSee 3 more doctor answers
No: Vasovagal syncope is a benign condition. Midodrine is for orthostatic hypotension caused by various disease states. It also can have the side effect of INCREASING blood pressure the rest of the time. No reputable clinician will prescribe midodrine for vasovagal syncope. ...Read moreSee 1 more doctor answer
Sometimes my sitting hr is 50-56 any move makes it back up 65-75. I have dysautonomia. Can i take midodrine 2.5mg or hr too slow?
Not necessarily: A slow heart rate by itself is not necessarily an issue. What is more important is the cause of the slow heart - which your pcp can evaluate. Mitodrine can treat dysautonomia in those patients who develop lightheadedness standing up. It will not affect the heart rate. Good luck. ...Read more